View Single Post
Old 11-18-2011, 07:05 AM   #15
Minerva78 Minerva78 is offline
Junior Member
(female)
 
Join Date: May 2007
Location: NC
Posts: 40
Minerva78 HB UserMinerva78 HB User
Re: Lamictal causing increased mania?

Cri222: Sorry I'm just getting back to you. I haven't felt like talking much lately (translation: depressed) so it's just been one of those times. I'm really not sure what to think about the abilify. I haven't had any bad side effects from what I can tell, as long as I take it during the day. My pdoc told me to take it in the morning, as opposed to the Lamictal and Klonopin I take at night. When I accidently took it at night, it gave me terrible insomnia and I could not sit still, I wonder if that might be what's going on with you? If you take it at night I would definitely try first thing in the morning to see if that helps. I can tell my hypomania hasn't been quite as bad as it was a month ago - I'm not standing at the window, wondering what it would feel like to jump out, so that's good. I haven't gotten in my car and almost drove away from my family, so that's good. But my temper has still been bad, I'm very agitated, and I still feel like I want to punch someone sometimes. I feel bad when I yell at my kids, but I've been able to have a few more positive, good moments too. But I have clearly slipped into a depressive episode, and I have no idea if that is due to the Abilify or I was going to slip into one anyway? Who knows. I know I try my best to hold it together, and then a minor stressor comes along, and I lose it - not just crying, but extreme anger, going back and forth, so maybe I'm still a bit in a mixed episode? I don't know, it's draining to even try to figure this out. I go back to the pdoc on the 5th, so I'd imagine she'd probably up my dose to 5 mg, or at least I'm going to ask her if she thinks that would help. I don't know what to do about the depression though. I know Lamictal is supposed to help prevent depressive episodes, but it doesn't seem to be treating mine right now.

I'm not sure about an antidepressant - I think with my history, both me and my pdoc would be a bit nervous about prescribing an antidepressant. Because it wasn't until I was in therapy that I realized I had been prescribed one antidepressant after another to treat depression, for over ten years, and they were triggering manic and hypomanic episodes, then I would stop because I felt on the top of the world, and come crashing down again, then the whole cycle would repeat. It was fascinating yet scary to know that I could have actually been bipolar all along. So because of that I'm a bit nervous about adding an antidepressant, and honestly I have been on nearly every antidepressant in existence other than the recent ones: Prozac, Zoloft, Wellbutrin, Effexor, Cymbalta, Lexapro, and about 2 or 3 others I can't remember - all gave me the same overall effect. Sigh. I don't know. I do know that it is very depressing just reading about rapid cycling and mixed episodes, because they seem so hard to treat. I dealt with hard to treat depression for the longest time, I don't like being in yet another hard to treat category. But I guess the depression is better than the terrible hypomania I was experiencing last month - it's just sad that's all I can say. Depression shouldn't be the "better" option, because it still sucks, especially when I still have some of the hypomanic symptoms, just not as severe.

Have your sleep gotten any better on the Abilify? Noticed any improvements for you?